Ohio, 2003Damaging Winds in Ohio, July 27, 2003
July 27, 2003 · NWS ILN · 5 events in 4 counties and zones
5 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $60,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 27, 2:11 PM EST, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 27, 2:11 PM EST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
311 PM EDT SUN JUL 27 2003
SURFACE ANALYSIS INDICATES COLD FRONT ACROSS THE SOUTHERN GRT LKS
SLIDING SOUTHWARD. KILN INDICATING CONVECTION ALONG PRE-FRONTAL
BOUNDARY OVER NRN OH AND NRN INDIAN. SATELLITE IMAGERY INDICATES
MAINLY CLEAR SKIES AHEAD OF CONVECTION.
MODELS ARE GENERALLY IN GOOD AGREEMENT WITH SLOWLY SLIDING FRONT
SOUTHWARD ACROSS FA. TIMING DIFFERENCES CENTER ON TIMING OF
PERTEBATIONS. CONCERNED MAINLY ABOUT FLOODING AND WIND THREAT.
ATMOSPHERE IS MODERATELY UNSTABLE AHEAD OF CONVECTION. MEAN FLOW IS
RATHER LIGHT AND UNIDIRECTIONAL ALLOWING BACK BUILDING AND SLOW
MOVING CELLS. WILL KEEP A CLOSE EYE ON FLOODING POTENTIAL AND
POSSIBLY ISSUE A WATCH. BOTH MODELS ARE TRYING TO INDICATE
ADDITIONAL DEVELOPMENT OVERNIGHT AND INTO MONDAY ACROSS THE SOUTH.
MAV TEMPS LOOK PRETTY GOOD.
.ILN...NONE.
TIPTON
Hazardous weather outlook, Jul 27, 3:52 AM EST, 12 hours 43 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-271045-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
452 AM EDT SUN JUL 27 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
HEAVY RAINFALL IS POSSIBLE THIS AFTERNOON AND TONIGHT AS A SLOW
MOVING COLD FRONT DROPS ACROSS THE AREA. ISOLATED SEVERE WEATHER IS
ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.
In the hours before
Special weather statement, Jul 27, 1:55 PM EST, 2 hours 40 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-272100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
255 PM EDT SUN JUL 27 2003
...SEVERE WEATHER POSSIBLE TONIGHT...
A COLD FRONT WILL MOVE SOUTH FROM THE GREAT LAKES THROUGH THE OHIO
VALLEY TONIGHT. STRONG SOUTHWEST WINDS AHEAD OF THE FRONT WILL BRING
ABUNDANT MOISTURE TO FEED THE THUNDERSTORMS THAT WILL BECOME
WIDESPREAD ALONG AND JUST AHEAD OF THE FRONT.
DUE THE THE AMOUNT OF MOISTURE AND INSTABILITY...SOME OF THESE
STORMS WILL PRODUCE TORRENTIAL RAINFALL AND GUSTY WINDS.
SPOTTER ACTIVATION IS NECESSARY THIS EVENING NORTH OF I-70.
ACTIVATION IS LIKELY LATER TONIGHT AND OVERNIGHT FOR AREAS SOUTH OF
I-70 INCLUDING PARTS OF INDIANA AND KENTUCKY. LISTEN TO NOAA WEATHER
RADIO AND LOCAL MEDIA OUTLETS FOR FURTHER UPDATES.
FRANKS
Thunderstorm Wind, Mercer
- When
- July 27, 4:35 PM EST to 4:39 PM EST
- Where
- Mercer County, Celina
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.550, -84.567
Trees and powerlines were downed across town.
Thunderstorm Wind, Auglaize
- When
- July 27, 4:50 PM EST to 4:52 PM EST
- Where
- Auglaize County, St Marys
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.533, -84.383
Two large trees were knocked down.
Thunderstorm Wind, Miami
- When
- July 27, 5:17 PM EST to 5:20 PM EST
- Where
- Miami County, Troy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.050, -84.200
Trees and powerlines were downed.
Thunderstorm Wind, Union
- When
- July 27, 5:25 PM EST to 5:28 PM EST
- Where
- Union County, Raymond
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $50,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 40.333, -83.467
A detached garage was destroyed, and a flat bed trailer was flipped on its side. A nearby residence sustained minor roof damage.
Thunderstorm Wind, Miami
- When
- July 27, 5:50 PM EST to 5:53 PM EST
- Where
- Miami County, 3 mi W of Covington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 40.117, -84.400
Two large limbs were downed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Ohio, July 27, 2003$67 million · 5 events
- Tornado and Flash Flooding in Illinois, July 27, 20032 injured · $15 million · F0 · 15 events
- Lightning Strike in Colorado, July 27, 20031 death · 1 injured · 1 event
- Flooding in Ohio, July 27, 2003$900,000 · 4 events
- Damaging Winds in Ohio, July 27, 2003$378,000 · 50 kt wind · 13 events
- Hail and Damaging Winds in Illinois, July 27, 2003$323,000 · 55 kt wind · 12 events
- Flash Flooding and Flooding in Alaska, July 27 to 31, 2003$400,000 · 6 events
- Flash Flood in Pennsylvania, July 27, 2003$150,000 · 1 event
- Hail and Damaging Wind in Iowa, July 27, 2003$57,000 · 1 in hail · 2 events
- Flood in Alaska, July 27 to 29, 2003$50,000 · 1 event
- Flash Flood in Ohio, July 27 to 28, 2003$30,000 · 1 event
- Flash Flood in Colorado, July 27, 2003$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334556, 5334557, 5334560, 5334559, 5334558.